MAUDE Adverse Event Report: GYRUS ACMI, INC. RIGID WINDOWED GRASPING FORCEPS, 3MM, 37CM; SURGICAL INSTRUMENTS, G-U, MANUAL (AND ACCESSORIES)

GYRUS ACMI, INC. RIGID WINDOWED GRASPING FORCEPS, 3MM, 37CM; SURGICAL INSTRUMENTS, G-U, MANUAL (AND ACCESSORIES)
Model Number RWG-337R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown if this device will be returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
The customer reported to olympus that during percutaneous nephrolithotomy, this grasping forceps broke.The pin that holds the jaws in place was missing and presumed that it is inside the patient.Attempts to obtain additional information was made, however, unsuccessful.There were no reports of patient or user harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, since there was no device return, the complaint could not be confirmed.Although attempts were made to obtain further event details, there was no additional information provided by the customer.Therefore, the root cause of the reported failure could not be identified.This supplemental report includes information added to d8 and d9.Olympus will continue to monitor field performance for this device.

Brand Name
RIGID WINDOWED GRASPING FORCEPS, 3MM, 37CM
Common Device Name
SURGICAL INSTRUMENTS, G-U, MANUAL (AND ACCESSORIES)
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17051299
Report Number3011050570-2023-00053
Device Sequence Number15220631
Product Code KOA
UDI-Device Identifier00821925008342
UDI-Public00821925008342
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT-KOA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRWG-337R
Device Lot NumberJF
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer07/03/2023
Initial Report FDA Received Date06/02/2023
Supplement Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown